Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 396, NWS Springfield, MO

November 10, 2006Shannon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Nov 10, 2006, 5:16 PM CST for Shannon County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2006, 5:16 PM CST (23:16 UTC)
Expired
Nov 10, 2006, 5:35 PM CST
In force
19 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Shannon County, MO

The radar

The Springfield radar (KSGF), 180 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 2:44 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 102316
SVRSGF
MOC203-102345-
/O.NEW.KSGF.SV.W.0396.061110T2316Z-061110T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CST FRI NOV 10 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI

* UNTIL 545 PM CST

* AT 514 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF BIRCH TREE...OR 16 MILES EAST OF MOUNTAIN VIEW...AND
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINONA BY 525 PM CST.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.

THIS STORM HAS A HISTORY OF LARGE HAIL. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3698 9156 3689 9150 3688 9123 3709 9123
      3711 9131

$$

LINDENBERG
1 follow-up statement
000 
WWUS53 KSGF 102335
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 PM CST FRI NOV 10 2006

MOC203-102345-
/O.CAN.KSGF.SV.W.0396.000000T0000Z-061110T2345Z/
SHANNON MO-
535 PM CST FRI NOV 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SHANNON COUNTY
IS CANCELLED...

WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH 
PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF THE AREA...AND 
NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE 
THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FRIDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3698 9156 3689 9150 3688 9123 3709 9123
      3711 9131

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:55 PM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Nov 10, 2:55 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CST FRI NOV 10 2006

...SEVERE WEATHER UPDATE...

.DISCUSSION...

A SURFACE COLD FRONT STRETCHED FROM NEAR ROLLA TO JUST EAST OF
BRANSON AT 2030Z. AN UNSEASONABLY WARM AND MOIST AIRMASS WAS IN
PLACE AHEAD OF THE FRONT WITH SURFACE DEWPOINTS IN THE LOWER AND
MIDDLE 60S. THIS WAS YIELDING SURFACE BASED CAPES AROUND 1000 J/KG
ACROSS SOUTH CENTRAL MISSOURI. CONVECTIVE INHIBITION WAS GRADUALLY
DECREASING AS MID LEVELS CONTINUED TO COOL IN ADVANCE OF THE UPPER
TROUGH SWINGING ACROSS THE CENTRAL PLAINS.

INSTABILITY AND DEEP LAYERED SHEAR WILL BE SUFFICIENT FOR SEVERE
THUNDERSTORM DEVELOPMENT ACROSS SOUTH CENTRAL MISSOURI THE NEXT FEW
HOURS WHERE MID LEVEL COOLING AND INSTABILITY AXIS WILL COME INTO
PHASE. 0-3KM AND 0-1KM HELICITIES AROUND 150 M2/S2 SUPPORT A SMALL
THREAT FOR AN ISOLATED TORNADO.

ELEVATED CONVECTION WILL ALSO CONTINUE BEHIND THE FRONT AS SYNOPTIC
SCALE ASCENT ASSOCIATED WITH THE APPROACHING TROUGH SPREADS EAST.
THIS ACTIVITY WILL BE FOCUS FROM CENTRAL MISSOURI NORTHWARD REGION
OF BEST UPPER LEVEL DIVERGENCE AND FRONTOGENETICAL FORCING.

STRONG COLD AIR ADVECTION WILL FOLLOW THE FRONTAL PASSAGE WITH
TEMPERATURES FALLING SHARPLY BEHIND THE FRONT THROUGH THE EVENING.

THE PROGRESSIVE PATTERN WILL CONTINUE INTO EARLY NEXT WEEK. SURFACE
HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY PROVIDING FOR COOL
AND SUNNY AUTUMN DAY. THE NEXT TROUGH WILL APPROACH THE REGION LATE
IN THE WEEKEND. THIS SYSTEM BRING WILL BRING A CHANCE OF SHOWERS
SUNDAY NIGHT INTO MONDAY MORNING. YET ANOTHER SYSTEM WILL AFFECT THE
AREA BY LATER TUESDAY AND WEDNESDAY WITH A CHANCE OF SHOWERS.

FOSTER

&&

.AVIATION...

FOR THE 18Z TAFS...COLD FRONT WAS JUST TO THE WEST OF SPRINGFIELD AT
THE BEGINNING OF THE FORECAST PERIOD. AT JOPLIN...CEILINGS FELL FROM
ABOUT 6000 FEET TO AROUND 800 FEET SHORTLY AFTER FROPA AROUND 16Z.
EXPECT THE SAME TREND ON CLOUD DECK AT SPRINGFIELD...SO WILL CARRY
LOWER END MVFR WITH TEMPO SHOWERS AND IFR CEILINGS. LATEST RADAR
SHOWS MOST PRECIP POST FRONTAL SO WILL CONTINUE TEMPO RAIN FOR THE
FIRST FEW HOURS OF THE FORECAST BEFORE LIFTING CEILINGS TO MVFR.
OBSERVATIONS BEHIND THE FRONT INDICATE WIND GUSTS OVER 20 MPH FROM
THE NORTHWEST SO HAVE KEPT GUSTS GOING THROUGH THE AFTERNOON. DURING
THE OVERNIGHT PERIOD...WILL GRADUALLY LIFT CEILINGS AS DRIER AIRMASS
MOVES INTO THE REGION...AND WILL KEEP SUSTAINED NORTHWEST WINDS
AROUND 10 KTS.

MMT
&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Nov 10, 3:30 PM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CST FRI NOV 10 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
330 PM CST FRI NOV 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS WITH A FEW STRONG TO SEVERE STORMS CAPABLE
  OF PRODUCING LARGE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING
  WIND GUSTS UP TO 60 MPH.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND BEHIND A COLD FRONT
  THAT WILL SWEEP ACROSS THE MISSOURI OZARKS THIS AFTERNOON. THE
  HIGHEST RISK OF SEVERE STORMS WILL BE EAST OF A LINE FROM ROLLA TO
  GAINESVILLE.

  DISCUSSION:

  A COLD FRONT LOCATED FROM NEAR ROLLA TO GAINESVILLE AT MID
  AFTERNOON WILL PUSH ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON
  WHILE A STRONG UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST.
  THUNDERSTORMS HAD DEVELOPED ALONG THE FRONT AND WILL CONTINUE TO
  ORGANIZE AS THEY INTERACT WITH THE UNSEASONABLY WARM AND MOIST
  AIRMASS. SUFFICIENT INSTABILITY AND WIND SHEAR WILL SUPPORT A FEW
  STRONG TO SEVERE STORMS. ANY SEVERE STORMS THAT DEVELOP WILL BE
  CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF QUARTERS AND
  WIND GUSTS UP TO 60 MPH. IN ADDITION...FAVORABLE WIND SHEAR WILL
  ALSO SUPPORT THE POSSIBILITY OF AN ISOLATED TORNADO.

  ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO INCREASE BEHIND THE
  FRONT ESPECIALLY ACROSS CENTRAL MISSOURI. ISOLATED STRONG STORMS
  WITH HAIL WILL BE POSSIBLE BEHIND THE FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED MAINLY EAST OF A ROLLA TO
  BRANSON LINE THIS AFTERNOON. SPOTTER ACTIVATION MAY ALSO BE
  NEEDED INTO EARLY THIS EVENING SOUTHEAST OF A ROUND SPRING TO WEST
  PLAINS LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Nov 10, 12:54 PM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CST FRI NOV 10 2006

MOZ055>057-102100-
BENTON-MORGAN-MILLER-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK
1254 PM CST FRI NOV 10 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
844 IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES

IN CENTRAL MISSOURI.

BENTON                MILLER                MORGAN

THIS INCLUDES THE CITIES OF...COLE CAMP...ELDON...LAKE OZARK...
VERSAILLES AND WARSAW.

FOSTER
Special weather statement, Nov 10, 1:57 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CST FRI NOV 10 2006

MOZ091-092-096-102045-
DOUGLAS-WEBSTER-WRIGHT-
157 PM CST FRI NOV 10 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHERN DOUGLAS...SOUTHEAST
WEBSTER AND WRIGHT COUNTIES UNTIL 245 PM CST...

AT 155 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SEYMOUR...OR 13 MILES
NORTHWEST OF AVA...AND MOVING NORTHEAST AT 25 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

TERRY
Special weather statement, Nov 10, 2:17 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 PM CST FRI NOV 10 2006

MOZ070-081-082-102100-
LACLEDE-PULASKI-TEXAS-
217 PM CST FRI NOV 10 2006

...SIGNIFICANT WEATHER ALERT FOR LACLEDE...PULASKI AND TEXAS COUNTIES
UNTIL 300 PM CST...

AT 209 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF FORT LEONARD WOOD...AND
MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

TERRY
Special weather statement, Nov 10, 2:48 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 PM CST FRI NOV 10 2006

MOZ071-082-083-092-096>098-105-106-102300-
PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM...
MOUNTAIN GROVE...MANSFIELD...AVA...WEST PLAINS...WINONA...
EMINENCE...GAINESVILLE...THEODOSIA...THAYER...ALTON
248 PM CST FRI NOV 10 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 845 IN
EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 9 COUNTIES

IN CENTRAL MISSOURI

PHELPS

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

DOUGLAS               OZARK                 WRIGHT

THIS INCLUDES THE CITIES OF...ALTON...AVA...CABOOL...EMINENCE...
GAINESVILLE...HOUSTON...MANSFIELD...MOUNTAIN GROVE...ROLLA...
SALEM...THAYER...THEODOSIA...WEST PLAINS...
WILLOW SPRINGS AND WINONA.

FOSTER
Local storm report, Nov 10, 3:59 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CST FRI NOV 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             4 S HARTVILLE           37.19N 92.51W
11/10/2006  E0.75 INCH       WRIGHT             MO   LAW ENFORCEMENT

&&

AFOSTER
Local storm report, Nov 10, 4:59 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 PM CST FRI NOV 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             EMINENCE                37.15N 91.36W
11/10/2006  E0.88 INCH       SHANNON            MO   LAW ENFORCEMENT

&&

AFOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 2:29 PM CSTSevere Thunderstorm WarningSGFWright46 min
Nov 10, 2:47 PM CSTSevere Thunderstorm WarningSGFPhelps, Pulaski43 min
Nov 10, 2:58 PM CSTSevere Thunderstorm WarningSGFTexas62 min
Nov 10, 3:11 PM CSTSevere Thunderstorm WarningSGFDent49 min
Nov 10, 3:59 PM CSTSevere Thunderstorm WarningSGFDent15 min
Nov 10, 4:21 PM CSTSevere Thunderstorm WarningSGFShannon54 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.